Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 5, 2004, 3:31 PM CST for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 3:31 PM CST (21:31 UTC)
- Expired
- Feb 5, 2004, 4:15 PM CST
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 11:35 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS54 KLIX 052131
SVRNEW
LAC033-063-052215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 PM CST THU FEB 5 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...ZACHARY...OAK HILLS PLACE...BATON
ROUGE...BAKER
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF DENHAM SPRINGS
* UNTIL 415 PM CST
* AT 327 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES WEST OF BATON ROUGE...OR ABOUT 7 MILES
WEST OF PORT ALLEN...MOVING NORTHEAST AT 55 MPH.
COMMUNITIES IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDES BATON
ROUGE.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM REMAINS IN EFFECT UNTIL 400 PM FOR IBERVILLE
AND WEST BATON ROUGE PARISHES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3036 9125 3046 9114 3060 9129 3071 9115
3064 9092 3056 9068 3037 9101 3035 9115
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 3:15 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 5, 3:15 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CST THU FEB 5 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS EXTEND FROM SOUTH-CENTRAL LOUISIANA THROUGH EAST-CENTRAL MISSISSIPPI THIS AFTERNOON...JUST AHEAD OF THE COLD FRONT. AT 850HPA THERE WAS A 55 KNOT SOUTHERLY JET...ADVECTING WARM MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY. THE 500HPA LOW WAS CENTERED OVER WESTERN KANSAS/NEBRASKA. THE UPPER LEVEL JET STRETCHED FROM TEXAS INTO THE MID-MISSISSIPPI VALLEY WITH A SOUTHERN BRANCH EXTENDING ACROSS THE NORTHERN GULF OF MEXICO...LEAVING US IN AN AREA OF DIFFLUENCE. THE PRECIP WATER VALUE FROM THE 18Z SOUNDING WAS 1.49 INCHES. THUS THERE REMAINS A THREAT FOR SEVERE WEATHER AS THE FRONT PROGRESSES EASTWARD THROUGH SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI TONIGHT. THE FLOOD WATCH WILL BE EXTENDED FOR SOUTHERN MISSISSIPPI AND EXTREME SOUTHEASTERN/EAST-CENTRAL LOUISIANA. HIGH PRESSURE WILL DOMINATE THE AREA THROUGH THE WEEKEND...WITH LOW TEMPS SATURDAY MORNING NEAR/JUST ABOVE FREEZING AND SUNDAY MORNING AROUND FREEZING. THE NEXT SYSTEM WILL DEVELOP OVER THE SOUTHERN PLAINS ON MONDAY...BRINGING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .MARINE... SMALL CRAFT ADVISORY WILL BE CONTINUED OVER THE COASTAL WATERS...NOT INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. && .PRELIMINARY POINT TEMPS/POPS... MCB 50 54 31 50 / 80 10 00 00 BTR 50 56 32 51 / 60 10 00 00 MSY 56 57 39 52 / ++ 40 00 00 GPT 57 61 34 51 / ++ 60 10 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ037>040-049>050-056>070 MS...FLOOD WATCH MSZ69>71-77-80>82 SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM KPQL TO ATCHAFALAYA RVR OUT 60NM. && 25
Hazardous weather outlook, Feb 5, 11:00 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU FEB 5 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING... A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EXTREME SOUTHWEST MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND ALL OF SOUTHEAST LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE EXTREME SOUTHEAST COAST. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE. THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE MODERATE SIZE HAIL AND DAMAGING WINDS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTH WINDS OF 20 TO 25 KNOTS AND SEAS 6 TO 9 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND FLOODING... THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI FRIDAY MORNING. THE MAIN THREATS BEING DAMAGING WINDS...AND HAIL. RIVERS WILL BE SWOLLEN FROM THE RECENT RAINS AND MAY REACH OR EXCEED THE TOP OF THE RIVER BANKS FRIDAY. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 25
In the hours before
Local storm report, Feb 5, 1:23 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 8 SW CLINTON 30.78N 91.11W
02/05/2004 EAST FELICIANA LA LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN
1000 AM FLASH FLOOD FORT ADAMS 31.09N 91.55W
02/05/2004 WILKINSON MS EMERGENCY MNGR
SEVERAL ROADS FLOODED. SEVERAL MOBILE HOMES FLOODED.
0930 AM TSTM WND DMG FORT ADAMS 31.09N 91.55W
02/05/2004 WILKINSON MS EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN WESTERN PORTION OF COUNTY.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:02 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| Feb 4, 7:20 PM CST | Special Marine Warning | LIX | 40 min | |
| Feb 4, 10:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 4, 10:18 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 27 min |
| Feb 4, 11:29 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 46 min |
| Feb 5, 9:03 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 42 min |
| Feb 5, 9:54 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 66 min |
| Feb 5, 3:11 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 49 min |
| Feb 5, 3:45 PM CST | Tornado Warning | LIX | East Baton Rouge | 30 min |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 48 min |
| Feb 5, 4:33 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 27 min |
| Feb 5, 4:59 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge | 31 min |
| Feb 5, 5:22 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.